Hail, Lucas
- When
- June 21, 1:03 PM EST to 1:10 PM EST
- Where
- Lucas County, Toledo
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 41.650, -83.550
Penny to nickel size hail was observed.
A cold front moved east across northern Ohio during the afternoon of June 21st. Showers and thunderstorms developed in advance of the front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
A cold front moved east across northern Ohio during the afternoon of June 21st. Showers and thunderstorms developed in advance of the front. A few of the thunderstorms became severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 21, 12:28 PM EST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 128 PM EDT SAT JUN 21 2008 .SYNOPSIS... LOW PRESSURE WILL SWEEP ACROSS ONTARIO AND QUEBEC THROUGH THE WEEKEND. A COLD FRONT ASSOCIATED WITH THE LOW WILL MOVE INTO NORTHWEST OHIO THIS EVENING AND THEN CONTINUE ACROSS THE AREA OVERNIGHT. MONDAY HIGH PRESSURE WILL BEGIN BUILDING IN FROM THE NORTHWEST AND WILL BE CENTERED ACROSS THE REGION TUESDAY. THE HIGH WILL MOVE TO THE SOUTHEAST WEDNESDAY THROUGH FRIDAY AS LOW PRESSURE MOVES FROM THE NORTHERN PLAINS INTO THE UPPER MIDWEST. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... COLD FRONT STILL WELL TO THE WEST OVER IL THIS MORNING...BUT CU ALREADY GOING WITH SHOWERS AND THUNDERSTORMS ALSO QUICKLY DEVELOPING ACROSS IN THIS MORNING. FOR THIS AFTERNOON UPGRADED FAR WESTERN ZONES TO LIKELY POPS BUT KEPT REMAINING AREAS WITH CHC POPS GIVEN UNCERTAINTY WITH COVERAGE AS ACTIVITY BUILDS EAST. ALSO UPGRADED NE OH AND NW PA LAKESHORE ZONES TO LIKELY POPS WITH ACTIVITY MOVING ONSHORE FROM THE LAKE. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... TONIGHT THROUGH MONDAY NIGHT THE TREND SHOWS DEEPENING LOW PRESSURE ALOFT ACROSS THE GREAT LAKES AS A TROF DROPS INTO THE REGION BRIEFLY CLOSING OFF AT TIMES THROUGH THE WEEKEND. THIS WILL BRING IN COOLER AIR ALOFT AND A GENERAL INCREASE IN INSTABILITY THROUGH THE PERIOD. WHILE NOT A WASHOUT WOULD EXPECT AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. GUIDANCE TEMPS LOOK FINE WITH NEAR 80 OR LOWER 80S TODAY AND A FEW DEGREES LOWER ON SUNDAY BEHIND THE COLD FRONT. && .LONG TERM /TUESDAY THROUGH FRIDAY/... EXTENDED PERIOD BEGINS COOL BUT ON THE DRY SIDE WITH THE GFS STILL SHOWING HIGH PRESSURE ACROSS THE AREA WITH A SHORT WAVE UPPER RIDGE TO OUR WEST. THE PATTERN WILL BE SHORT LIVED HOWEVER. WEDNESDAY THROUGH FRIDAY THE HIGH WILL MOVE TO THE SOUTHEAST AND A RETURN FLOW WILL SET UP OUT OF THE GLFMX. THIS WILL ALLOW TEMPERATURES TO MODERATE BACK TOWARD OR JUST ABOVE THE 80 DEGREE MARK BUT WILL ALSO INCREASE CHANCES FOR SCATTERED CONVECTION. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... CONVECTION FIRED OVER INDIANA AND ILLINOIS AND WILL CONTINUE TO ADVANCE EAST. MOST UNSTABLE ATMOSPHERE APPEARS THAT IT WILL AFFECT TOLEDO AND FINDLAY AREAS. SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR THOSE AREAS. AREAS TO THE EAST WILL LIKELY SEE THUNDERSTORM ACTIVITY MOVE EAST THIS EVENING AND WEAKEN TO SHOWER ACTIVITY LATER TONIGHT. GENERALLY VFR CONDITIONS AFTER SOME HAZE IN THE EARLY MORNING EXPECTED TOMORROW. WINDS SHOULD BE LIGHT. .OUTLOOK...A SECONDARY TROUGH IS EXPECTED TO MOVE ACROSS THE AREA SUNDAY NIGHT INTO MONDAY MORNING. WEAK HIGH PRESSURE OVER THE AREA WILL RESULT IN FAIR SKIES TUESDAY. ANOTHER WEATHER DISTURBANCE WILL BRING A CHANCE OF PCPN TO THE TAF ROUTES ON WEDNESDAY. && .MARINE... FLOW DURING MOST OF THE FORECAST PERIOD WILL BE LIGHT ON LAKE ERIE. A WEAK COLD FRONT STILL ON TRACK TO MOVE ACROSS THE LAKE EARLY SUNDAY. UNTIL THEN S TO SW FLOW LESS THAN 15 KNOTS WILL CONTINUE. THE FLOW WILL BECOME MORE WESTERLY ON SUNDAY BEHIND THE FRONT. A SECONDARY FRONT MAY FOLLOW ON MONDAY WHICH WILL TURN THE FLOW TO THE NORTH FOR A TIME. RIDGING WILL RETURN TO THE LAKE ON TUESDAY. THE RIDGE WILL SLIDE JUST TO THE SOUTHEAST OF THE LAKE BY EARLY WEDNESDAY ALLOWING SW FLOW TO RETURN. THERE WILL BE GOOD CHANCE FOR SHOWERS AND STORMS LATER TODAY AND TONIGHT. PRECIP IS POSSIBLE BOTH SUNDAY AND MONDAY AS WELL && .CLE WATCHES/WARNINGS/ADVISORIES... OH...SEVERE THUNDERSTORM WATCH FOR IN EFFECT FOR WESTERN THIRD OF AREA UNTIL 7 PM THIS EVENING. PA...NONE. MARINE...NONE. && SYNOPSIS...TK NEAR TERM...ABE SHORT TERM...TK LONG TERM...TK AVIATION...LOMBARDY MARINE...KUBINA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1156 AM EDT SAT JUN 21 2008 LEZ061-145>149-165>169-OHZ010>014-020>023-029>033-037-038-047-089- PAZ001>003-221600- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH- CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LORAIN-CUYAHOGA- LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-RICHLAND- ASHLAND-WAYNE-STARK-MAHONING-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 1156 AM EDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SOME THUNDERSTORMS THIS AFTERNOON AND TONIGHT COULD BE SEVERE AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ142>144-162>164-OHZ003-006>009-017>019-027-028-036-221600- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-MARION- 1156 AM EDT SAT JUN 21 2008 ...SEVERE THUNDERSTORM WATCH 589 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED.
The Detroit radar (KDTX), 117 km away, was scanning. The volume nearest the first event began at 18:01 UTC.
32 hail, 16 thunderstorm wind. Local standard time, as filed.
Penny to nickel size hail was observed.
Nickel to quarter size hail was reported.
Nickel to quarter size hail was reported.
Penny size hail was observed.
Penny size hail was observed.
Penny size hail was observed.
Thunderstorm winds downed two trees.
Quarter size hail was observed.
Nickel size hail was reported.
Nickel size hail was observed.
Thunderstorm winds were estimated to be 60 mph.
Thunderstorm winds downed several large tree limbs.
Nickel size hail was observed.
Nickel size hail was observed.
Nickel size hail was observed.
Thunderstorm winds downed several large tree limbs.
Penny size hail was observed.
Penny size hail was observed.
Thunderstorm winds downed two trees.
Penny size hail was observed.
Penny size hail was observed.
Thunderstorm winds downed several large tree limbs.
Nickel to golf ball size hail lasted for several minutes. Many vehicles were reported damaged by the hail.
Thunderstorm winds downed several large tree limbs.
Penny size hail was observed.
Penny size hail was observed.
Penny to nickel size hail was observed.
Nickel size hail was observed.
Thunderstorm winds downed a three foot diameter tree. The tree landed on a garage and caused considerable roof damage.
Penny size hail was observed.
Penny to nickel size hail was observed.
Nickel size hail was observed.
Thunderstorm winds downed a few large tree limbs.
Quarter size hail was observed.
Thunderstorm winds downed several large tree limbs.
Penny size hail was observed.
Quarter size hail was observed.
Penny size hail was observed.
Quarter size hail was observed.
Penny size hail was observed.
Thunderstorm winds downed several large tree limbs.
Trained spotters estimated thunderstorm winds at 60 mph.
Thunderstorm winds downed several large tree limbs.
Thunderstorm winds downed several large tree limbs.
Nickel size hail was observed.
Thunderstorm winds downed several large tree limbs.
Nickel size hail was observed.
Thunderstorm winds downed several trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2008Every state in 2008This day in weather historyWarnings in Ohio, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 119012, 115153, 115154, 119013, 119015, 119017, 115190, 114815, 115156, 115146, 114819, 115147, 119022, 115172, 119023, 119026, 115175, 115166, 115196, 114825, 115145, 119030, 115151, 115215, 115214, 115207, 115209, 114828, 115208, 115168, 116146, 115193, 115211, 115141, 116147, 115212, 115213, 119010, 119009, 119011, and more.